Vesna Stojanoska

Email: my first name AT illinois.edu
Office: 323 Illini
Phone: (217) 265-0883

About me

I am an Assistant Professor in UIUC's Department of Mathematics. Previously, I was

My research is in stable homotopy theory, and mostly revolves around topological modular forms, duality, or both. I also have a growing interest in the application of homotopy theory to studying obstructions for the existence of rational points on varieties.

Here is my CV, updated January 2018.


Conferences

Winter 2019 Midwest Topology Seminar, February 23, 2019, at the University of Illinois at Urbana Champaign.

Co-organized with Dominic Culver, Jeremiah Heller, and Charles Rezk.

Mini-Workshop: Chromatic Phenomena and Duality in Homotopy Theory and Representation Theory, March 4-10, 2018, at the Mathematisches Forschungsinstitut Oberwolfach.

Co-organized with Tobias Barthel and Henning Krause.

Homotopy theory: tools and applications, July 17-21, 2017, at the University of Illinois.

Co-organized with Daniel Davis, Mark W. Johnson, and Charles Rezk.

Conference on invertible objects and duality in derived algebraic geometry and homotopy theory, April 3-7, 2017, at the University of Regensburg.

Co-organized with Paul Goerss, Akhil Mathew, Thomas Nikolaus, and Justin Noel.


Papers

Invertible K(2)-Local E-Modules in C4-Spectra.

with Agnès Beaudry, Irina Bobkova, and Mike Hill

Constructing the determinant sphere using a Tate twist.

with Tobias Barthel, Agnès Beaudry, and Paul Goerss

Gross-Hopkins Duals of Higher Real K-theory Spectra. To appear in Trans. Amer. Math. Soc.

with Tobias Barthel and Agnès Beaudry

Anderson and Gorenstein duality. In ``Geometric and Topological Aspects of the Representation Theory of Finite Groups," Springer Proceedings in Mathematics and Statistics, vol. 242 (2018), 105-130.

with John Greenlees

Motivic homotopical Galois extensions. Topology Appl. 235 (2018), 290-338.

with Agnès Beaudry, Kathryn Hess, Magdalena Kedziorek, and Mona Merling

The Galois action and cohomology of a relative homology group of Fermat Curves.

with Rachel Davis, Rachel Pries, and Kirsten Wickelgren

Picard groups of higher real K-theory spectra at height p-1. Compos. Math. 153 (2017), no. 9, 1820-1854.

with Drew Heard and Akhil Mathew

On the ring of cooperations for 2-primary connective topological modular forms. To appear in J. Topol.

with Mark Behrens, Kyle Ormsby, and Nat Stapleton

Galois action on the homology of Fermat curves. Directions in number theory, 57-86, Assoc. Women Math. Ser., 3, Springer, 2016.

with Rachel Davis, Rachel Pries, and Kirsten Wickelgren

The Picard group of topological modular forms via descent theory. Geom. Topol. 20 (2016), no. 6, 3133-3217.

with Akhil Mathew

Fibers of partial totalizations of a pointed cosimplicial space. Proc. Amer. Math. Soc. 144 (2016), no. 1, 445-458.

with Akhil Mathew

Classification of problematic subgroups of U(n). To appear in Trans. Amer. Math. Soc.

with Julie Bergner, Ruth Joachimi, Kathryn Lesh, and Kirsten Wickelgren

K-theory, reality, and duality. J. K-Theory 14 (2014), no. 3, 526-555.

with Drew Heard

Fixed points of p-toral groups acting on partition complexes. Women in topology: collaborations in homotopy theory, 83-96, Contemp. Math., 641, Amer. Math. Soc., Providence, RI, 2015.

with J. Bergner, R. Joachimi, K. Lesh, and K. Wickelgren

Calculating descent for 2-primary topological modular forms. An alpine expedition through algebraic topology, 241-258, Contemp. Math., 617, Amer. Math. Soc., Providence, RI, 2014.

Duality for topological modular forms. Doc. Math. 17 (2012), 271-311. Last modified: 09/05/13.

Touching the Z/2 in three-dimensional rotations , Math. Mag. 81 (2008), no. 5, 345-357.

with Orlin Stoytchev


Presentations and more

Part I, Part II, Part III , Part IV of a lecture series at the Young Women in Topology Meeting 2012

Slides for a talk at the Special Session on Homotopy Theory at the 2012 AMS Joint Meetings

Some spectral sequences drawn using Tilman Bauer's sseq package.


Teaching

Fall 2018: Math 595 Nilpotence and Periodicity in Stable Homotopy Theory

Spring 2018: Math 416

Fall 2017: Math 416 Honors and Math 526

Fall 2016: Math 402

Fall 2015: Math 402


Department of Mathematics
273 Altgeld Hall, MC-382
1409 W. Green Street, Urbana, IL 61801 USA
Telephone: (217) 333-3350    Fax: (217) 333-9576     Email: math@illinois.edu


College of Liberal Arts and Sciences

University of Illinois at Urbana-Champaign